Idaho, 2011Damaging Wind in Idaho, August 24, 2011
August 24, 2011 · NWS PIH · 1 event in 1 county or zone
Thunderstorm winds at 83 mph measured at Taber on August 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds at 83 mph measured at Taber on August 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 24, 7:33 PM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 24, 7:33 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
833 PM MDT WED AUG 24 2011
.UPDATE...UPPER LOW MOVING NORTHEAST THROUGH OREGON THIS EVENING
PER WV IMAGERY. MOISTURE AHEAD OF THE TROUGH EXTENDS SOUTHEAST
THROUGH NORTHERN NEVADA. THIS MOISTURE IS TRYING TO PUSH NORTH
INTO EASTERN IDAHO BUT RADAR RETURNS SHOWING LITTLE IN THE WAY OF
VERTICAL DEVELOPMENT AND NEARBY CONVECTION VISIBLE FROM THE OFFICE HAS
WEAK RAIN SHAFTS. THERE SHOULD BE SOME MOISTENING OF THE LOWER
AIRMASS THROUGH THE NIGHT BUT BY THEN THE SHORTWAVE SHOULD HAVE
EJECTED THROUGH THE PANHANDLE INTO WESTERN MONTANA. MAJOR UPDATE
THIS EVENING IS TO ISSUE A FIRE WEATHER WATCH FOR NORTHERN FIRE
ZONES FOR TOMORROW FOR LIGHTNING. WE ANTICIPATE THAT THE OVERNIGHT
SHIFT WILL UPGRADE TO A WARNING ESPECIALLY IN LIGHT OF LARGE
FIRE COMPLEX BURNING ALONG THE IDAHO/MONTANA BORDER. THUNDERSTORM
THREAT WILL BE GUSTY WINDS AND LIGHTNING CONCERNS FOR CRITICAL
FIRE AREAS. DMH
&&
.PREV DISCUSSION... /ISSUED 231 PM MDT WED AUG 24 2011/
DISCUSSION...EXPECT LINGERING AFTERNOON ISOLATED THUNDERSTORMS
ALONG THE EASTERN HIGHLANDS BEHIND A WEAK TROUGH THAT MOVED
THROUGH EARLIER TODAY. TONIGHT AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH BRINGING ISOLATED THUNDERSTORMS FOR THE CENTRAL
MOUNTAINS AND SOUTHERN HIGHLANDS. EXPECT MOSTLY DRY THUNDERSTORMS
WILL LITTLE PRECIPITATION...SMALL HAIL AND GUSTY WINDS. THURSDAY
AFTERNOON LOOK FOR ISOLATED CONVECTION OVER THE EASTERN CENTRAL
MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. FRIDAY MONSOON MOISTURE
STARTS TO MAKE ITS WAY INTO THE AREA. LOOK FOR AFTERNOON AND EARLY
EVENING CONVECTION ACROSS THE AREA. SATURDAY LOOK FOR CONTINUED
CONVECTION AS A WEAK TROUGH MOVES THROUGH THE AREA. SUNDAY RIDGING
BRIEFLY BUILDS IN AGAIN AHEAD OF WEAK SYSTEM ON MONDAY. BOTH
MODELS HINT FOR A DEEPER TROUGH MOVING THROUGH BY MID WEEK. LOOK
FOR WELL ABOVE AVERAGE TEMPERATURES TODAY AND TOMORROW BECOMING
SLIGHTLY ABOVE AVERAGE FOR THE WEEKEND INTO EARLY WEEK. LOOK FOR
AVERAGE TO SLIGHTLY BELOW AVERAGE TEMPERATURES BY THE MIDDLE OF
NEXT WEEK. WYATT &&
AVIATION...AN UPPER DISTURBANCE IS EXPECTED TO PRODUCE SOME
ISOLATED THUNDERSTORMS OVER THE AREA OVERNIGHT. OTHERWISE VFR
CONDITIONS ARE EXPECTED AT THE TERMINALS. HINSBERGER
FIRE WEATHER...CONCERN TONIGHT WILL BE LIGHTNING ACTIVITY OVER
CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WITH AN UPPER DISTURBANCE.
ISOLATED THUNDERSTORMS SHOULD BEGIN OVER THE SOUTHERN HIGHLANDS
TONIGHT AND SPREAD NORTHWARD INTO THE CENTRAL MOUNTAINS AFTER
MIDNIGHT. THE STORMS WILL PRODUCE LITTLE IF ANY PRECIPITATION WITH
DRY AIR IN THE LOW LEVELS. ISOLATED STORMS ARE ALSO EXPECTED OVER
THE NEXT FEW DAYS INFLUENCED BY SURGES OF MONSOON MOISTURE. THE
STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS. HINSBERGER
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 24, 8:25 PM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
925 PM MDT WED AUG 24 2011
IDZ017>025-031-032-251200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
925 PM MDT WED AUG 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
OVERNIGHT ACROSS THE AREA ESPECIALLY MORE WESTERN LOCATIONS.
LITTLE RAINFALL AND GUSTY WINDS ARE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED OFF AND ON THROUGH THE PERIOD. SOME
THUNDERSTORMS HAVE THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS AND
GUSTY WINDS. THE POTENTIAL FOR NEW FIRE STARTS IS HIGH ESPECIALLY
IN AREAS WHERE FUELS ARE MORE CRITICAL.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF THE CENTRAL
MOUNTAINS FOR THURSDAY AFTERNOON AND EVENING FOR THUNDERSTORMS AND
GUSTY WINDS GENERALLY NORTH OF A LINE FROM PASS CREEK SUMMIT TO
LITTLE SOLDIER MOUNTAIN.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Aug 24, 8:26 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
926 PM MDT WED AUG 24 2011
IDZ017-020-021-250500-
MINIDOKA ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-BANNOCK
ID-BLAINE ID-
926 PM MDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 1100 PM MDT
AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF ABERDEEN..MOVING NORTHEAST AT 25
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABERDEEN...
STERLING...
SPRINGFIELD...
PINGREE...
ROCKFORD...
TABER...
LAT...LON 4370 11289 4312 11207 4272 11307 4301 11347
TIME...MOT...LOC 0327Z 225DEG 20KT 4296 11309
DMH
Special weather statement, Aug 24, 9:26 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1026 PM MDT WED AUG 24 2011
IDZ020-021-250515-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-
1026 PM MDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
WESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 1115 PM MDT
AT 1021 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
SOUTHEAST INL TO TABER TO SPRINGFIELD..AND MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
TABER...
PINGREE...
INL...
ROCKFORD...
MORELAND...
MUD LAKE...
BLACKFOOT...
ROSE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4406 11233 4368 11220 4320 11225 4295 11283
4333 11274 4370 11287
TIME...MOT...LOC 0425Z 229DEG 25KT 4367 11275 4339 11265
4310 11272
JKEYESThunderstorm Wind, Bingham
- When
- August 24, 9:35 PM MST to 9:55 PM MST
- Where
- Bingham County, Taber
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.320, -112.630
The Taber Mesonet site reported an 83 mph wind gust at 10:35 pm MDT and another 63 mph gust at 10:50 pm MDT.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, August 24 to 25, 2011$1.0 million · EF1 · 36 events
- Damaging Winds and Lightning Strikes in New York, August 24 to 25, 2011$205,000 · 52 kt wind · 12 events
- Flash Flood in New Mexico, August 24, 2011$200,000 · 1 event
- Hail and Damaging Winds in Indiana, August 24, 2011$37,000 · 1.75 in hail · 12 events
- Heat in Missouri, August 24, 20114 injured · 5 events
- Hail and Damaging Winds in Michigan, August 24, 2011$1,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Louisiana, August 24, 2011$30,000 · 1 in hail · 10 events
- Damaging Winds in Arkansas, August 24, 2011$27,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 24, 2011$15,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Ohio, August 24, 201155 kt wind · 7 events
- Damaging Winds in Texas, August 24, 2011$8,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Louisiana, August 24, 2011$9,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342041.